Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 12, 2020, 3:08 PM EDT for Indian River County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2020, 3:08 PM EDT (19:08 UTC)
- Expired
- Sep 12, 2020, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 39 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 3:15 PM EDT | TSTM WND GST 39 | 3 Ene Gifford, FL | WXFLOW SITE SEA FOREST REPORTED A 39MPH/34KT WIND GUST FROM THE SSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WWUS82 KMLB 121908
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Sat Sep 12 2020
FLZ047-054-122000-
Southern Brevard County FL-Indian River FL-
308 PM EDT Sat Sep 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES UNTIL 400 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong shower over Vero
Beach, moving northwest at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Indian River Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2757 8029 2756 8054 2794 8087 2795 8087
2802 8050
TIME...MOT...LOC 1907Z 132DEG 35KT 2764 8038
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 12, 9:04 AM EDT, 6 hours 4 minutes earlier.
Area forecast discussion, Sep 12, 9:04 AM EDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
904 AM EDT Sat Sep 12 2020
.UPDATE...
...Breezy to Windy with Locally Heavy Rainfall Possible Today...
...Hazardous Marine and Beach Conditions Continue Through the
Weekend...
Based on wind observations along the coast and available guidance
for the remainder of today, a Lake Wind Advisory has been issued
for most of east central Florida through 6 PM with the exceptions
of Volusia and northern Lake counties. The pressure gradient is
tight across the area, and easterly winds along the immediate
coast are already gusting to around 25 mph, and gusts up to 35
mph will be possible. Morning sounding and model guidance are
showing winds aloft in the 25 to 30 kt range, and the expectation
is that winds will pick up across the interior once these winds
start mixing down to the surface late this morning and this
afternoon. Otherwise, no updates are needed to inherited forecast.
Today-Tonight (from previous)...As TD 19 advances inland over the
FL Everglades, squally showers will increase over the southern
forecast area through late morning with activity pressing farther
westward over the Kissimmee River basin into southwest FL. By
midday, widespread showers are expected from Orlando/Cape
Canaveral southward, again most favorable along the Treasure Coast
to the Kissimmee River, where a Flood Watch has been issued
through sunset. The primary concern will be training rain bands,
yielding high rainfall totals as quick moving showers set up over
the same location in deep easterly flow. North of the Cape,
showers are expected today but should be more scattered in nature,
although the GFS does pick up on higher totals along the coast
through early evening. While mid/upper levels do not support
severe or even strong convection today (typical in deep tropical
moisture), there will still be a low end threat of lightning
strikes especially with the addition of daytime heating, as well
as gusty winds enhanced by the quick motion of activity. Cape
profilers indicate strengthening onshore flow at TD 19 presses
inland; by later this afternoon and into the evening sfc winds
will develop a more southeasterly component.
By sunset and early evening, the center of TD 19 is forecast to
emerge in the Gulf of Mexico near Ft Myers. Still anticipate
scattered to numerous showers to press westward on the backside of
the system, although coverage overnight looks to be a tad lower
(other than the mentioned coastal setup of heavy rain this evening
and overnight).
High temperatures today will be hindered by the blanket of clouds
spreading across the peninsula; values will range from the low/mid
80s south of Orlando to upper 80s to the north. Seasonal to slightly
above normal lows in the mid/upper 70s.
&&
.AVIATION...
Gusty SHRA associated with TD 19 will impact MLB/VRB/FPR/SUA most
notably this morning, with coverage increasing across all
terminals from the late morning through afternoon. Deep easterly
flow up to 15 to 20 knots with gusts to 25 kt is expected along
the coast this morning and then inland after 15Z today, enhancing
the possibility for wind gusts in showers above 35 knots. Only
brief vis/cig reductions in stronger squalls over the interior
through late morning, then prevailing rain through 00Z. Shower
chances will taper off overnight, but some mention will likely be
needed in subsequent packages as TD 19 exits to the Gulf of Mexico
this evening/overnight.
&&
.MARINE...
Today-Tonight (previous)...Latest observations from offshore
buoys reflect swell and increasing winds due to TD 19, currently
moving onshore south of Miami. Deteriorating marine conditions
overnight will remain hazardous for small craft today, with seas
building 4-6 ft in the nearshore waters south of Volusia/Brevard
line and up to 7 ft in the offshore zones, with strong easterly
winds up to 20 knots with higher gusts. A Small Craft Advisory
will remain in effect for most of the Atlantic waters through the
overnight, with concerns for higher surf at the immediate coast.
Gusty showers will move quickly east to west today, which will be
capable of producing winds above 35 knots along with occasional
lightning strikes and the potential for a waterspout.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 87 77 85 76 / 60 40 60 40
MCO 86 76 86 75 / 80 40 70 30
MLB 85 77 87 77 / 80 50 70 30
VRB 84 77 87 74 / 80 50 70 30
LEE 88 76 87 74 / 70 40 70 30
SFB 87 76 86 75 / 70 40 70 30
ORL 86 77 86 75 / 80 40 70 30
FPR 84 77 87 75 / 80 50 70 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for Indian River-Martin-
Okeechobee-St. Lucie.
Lake Wind Advisory until 6 PM EDT this evening for Indian River-
Martin-Northern Brevard-Southern Brevard-St. Lucie.
Lake Wind Advisory until 6 PM EDT this evening for Okeechobee-
Orange-Osceola-Seminole-Southern Lake.
AM...Small Craft Advisory until 11 AM EDT Sunday for Sebastian Inlet
to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 8 PM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Combs/NegronHazardous weather outlook, Sep 12, 8:05 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 805 AM EDT Sat Sep 12 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 805 AM EDT Sat Sep 12 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and isolated thunderstorms are expected today and Tropical Depression 19 moves across South FL. Squalls will push onshore from the Atlantic waters, moving quickly to the west at 20 to 25 mph. Wind gusts over 40 mph, heavy downpours and occasional lightning strikes are expected in rain bands today through the early evening. .FLOOD IMPACT... Rain bands associated with Tropical Depression 19 will move westward across east central FL today, with highest threat for heavy rain across the Treasure Coast inland across Okeechobee County. Rainfall amounts of 1 to 3 inches are expected, with locally higher amounts of 5 inches possible especially where multiple rounds of heavy rainfall occur. A Flood Watch is in effect through this evening for Indian River, Saint Lucie, Martin and Okeechobee counties for the possibility of minor flooding. .COASTAL FLOOD IMPACT... Building seas and strong onshore winds will produce dangerous conditions in the surf zone today, especially during the hours before and after high tide, which will be in the late afternoon today. Beachgoers should use extreme caution today. .HIGH WIND IMPACT... Easterly winds will increase to 15 to 20 mph with frequent gusts of 25 to 30 mph today and up to 35 mph along the immediate Space and Treasure Coasts. A Lake Wind Advisory has been issued for southern Lake, Orange, Seminole, Brevard, Osceola, Indian River, Saint Lucie, and Martin counties through 6 PM this evening. .RIP CURRENT IMPACT... Long period swell will lead to a high risk of life threatening rip currents at all east central FL beaches today. While the threat will be present all day, it will be highest during the hours surrounding low tide, lasting through the early afternoon. Rip currents are dangerous to all levels of swimmers. Always swim in sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Showers and isolated thunderstorms associated with Tropical Depression 19 will move across the local Atlantic waters as well as the intracoastal and inland lakes today. These showers will be capable of producing gusty winds in excess of 35 knots, especially for locations south of Sebastian Inlet towards the Kissimmee River and Lake Okeechobee. .WIND AND SEA IMPACT... Hazardous conditions will remain for small craft operators across the local Atlantic waters as strong easterly winds increase to 15 to 20 knots today with seas building 4 to 6 feet in the nearshore waters and up to 7 feet in the offshore zones. A Small Craft Advisory remains in effect for all marine waters except nearshore Volusia, where small craft should exercise caution. .RIVER FLOOD IMPACT... River levels on the Saint Johns River at Astor continue to hold steady near Action Stage, and is forecast to remain in or near this stage through the weekend. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Tropical Depression 19 will move across south FL today and emerge over the Gulf of Mexico later today or tonight. Hazardous conditions will persist at the coast for beachgoers in the form of a high rip current risk as well as dangerous surf, and for mariners with seas building up to 7 feet through early next week. Numerous showers and isolated to scattered lightning storms are forecast tomorrow and Monday, with coverage slightly lower midweek. The Saint Johns River at Astor is forecast to remain near Action Stage through the weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, spotters are requested to report rainfall amounts in excess of two inches to the National Weather Service in Melbourne. Combs/Smith
In the hours before
Local storm report, Sep 12, 1:03 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
103 PM EDT SAT SEP 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 25 ENE PORT CANAVERAL 28.51N 80.18W
09/12/2020 M43 MPH AMZ572 FL BUOY
BUOY 41009 REPORTED A WIND GUST OF 43 MPH/37 KNOTS FROM
THE EAST.
&&
KNSpecial weather statement, Sep 12, 1:10 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
110 PM EDT Sat Sep 12 2020
FLZ044-144-121745-
Northern Lake County FL-Southern Lake County FL-
110 PM EDT Sat Sep 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
145 PM EDT...
At 110 PM EDT, Doppler radar was tracking a fast-moving shower over
Tavares, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2896 8166 2897 8166 2884 8156
2878 8164 2878 8165 2877 8166 2867 8181
2879 8196
TIME...MOT...LOC 1710Z 135DEG 24KT 2880 8176
KNLocal storm report, Sep 12, 2:32 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
232 PM EDT SAT SEP 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST 3 SE HAULOVER CANAL 28.71N 80.73W
09/12/2020 M45 MPH Brevard FL OTHER FEDERAL
GUST TO 45 MPH/39 KT FROM THE SE AT USAF WIND TOWER 418.
0115 PM TSTM WND GST 4 NNE HAULOVER CANAL 28.80N 80.74W
09/12/2020 M51 MPH Volusia FL OTHER FEDERAL
GUST TO 51 MPH/44 KT FROM THE SE AT USAF WIND TOWER 22.
&&
KNLocal storm report, Sep 12, 3:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
301 PM EDT SAT SEP 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND GST 4 NNW SAINT LUCIE NUCLE 27.35N 80.24W
09/12/2020 M40 MPH St. Lucie FL MESONET
WXFLOW SITE XSTL AT THE ST LUCIE NUCLEAR POWER PLANT
REPORTED A 40MPH/35KT WIND GUST FROM THE SE
&&
CLLocal storm report, Sep 12, 3:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
302 PM EDT SAT SEP 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 25 ENE PORT CANAVERAL 28.51N 80.18W
09/12/2020 M47 MPH AMZ572 FL BUOY
BUOY 41009 REPORTED A WIND GUST OF 47 MPH/41 KNOTS FROM
THE EAST.
&&
KNSpecial weather statement, Sep 12, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Sat Sep 12 2020
FLZ047-054-122000-
Southern Brevard County FL-Indian River FL-
308 PM EDT Sat Sep 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES UNTIL 400 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong shower over Vero
Beach, moving northwest at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Indian River Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2757 8029 2756 8054 2794 8087 2795 8087
2802 8050
TIME...MOT...LOC 1907Z 132DEG 35KT 2764 8038
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:38 AM EDT | Flood Watch | MLB | Okeechobee | 15 hr |
| Sep 12, 3:53 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Sep 12, 7:40 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole | 10 hr |
| Sep 12, 8:52 AM EDT | Special Marine Warning | MLB | 83 min | |
| Sep 12, 10:16 AM EDT | Special Marine Warning | MLB | 119 min | |
| Sep 12, 10:22 AM EDT | Special Weather Statement | MLB | Brevard | 38 min |
| Sep 12, 11:58 AM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Sep 12, 12:06 PM EDT | Special Marine Warning | MLB | 114 min | |
| Sep 12, 12:31 PM EDT | Special Weather Statement | MLB | Seminole | 44 min |
| Sep 12, 12:53 PM EDT | Special Marine Warning | MLB | 112 min | |
| Sep 12, 1:10 PM EDT | Special Weather Statement | MLB | Lake | 35 min |
| Sep 12, 1:57 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Sep 12, 2:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Sep 12, 4:02 PM EDT | Special Marine Warning | MLB | 58 min | |
| Sep 12, 4:25 PM EDT | Special Weather Statement | MLB | Brevard | 50 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.